Acute generalized exanthematous pustulosis caused by Daptomycin in a critically III burn victim

Hideharu Hagiya, Maya Kimura, Toru Miyamoto, Yuto Haruki, Fumio Otsuka

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

Acute generalized exanthematous pustulosis (AGEP) is a self-limiting type of drug eruption that frequently occurs as a reaction to antibiotics, particularly penicillins or macrolides. Daptomycin (DAP) is a newly developed antibiotic that specifically targets methicillin-resistant Staphylococcus aureus infection. We herein present the case of a 77-year-old severe burn victim who was diagnosed with DAP-induced AGEP while receiving treatment in an intensive care unit. Although rare, physicians should be aware that the administration of DAP can cause AGEP, which may complicate the clinical course of patients with a high fever and inflammation.

Original languageEnglish
Pages (from-to)511-514
Number of pages4
JournalInternal Medicine
Volume53
Issue number5
DOIs
Publication statusPublished - 2014

Keywords

  • Acute generalized exanthematous pustulosis
  • Burn
  • Daptomycin
  • Intensive care unit
  • Methicillinresistant Staphylococcus aureus

ASJC Scopus subject areas

  • Internal Medicine

Fingerprint Dive into the research topics of 'Acute generalized exanthematous pustulosis caused by Daptomycin in a critically III burn victim'. Together they form a unique fingerprint.

  • Cite this